Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 18, 2014, 10:47 PM CDT for LaSalle County, Lee County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 10:47 PM CDT (03:47 UTC)
- Expired
- Jun 19, 2014, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties LaSalle County, IL, Lee County, IL
The radar
The Chicago radar (KLOT), 92 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4337 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WGUS53 KLOT 190347
FFWLOT
ILC099-103-190930-
/O.NEW.KLOT.FF.W.0009.140619T0347Z-140619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1047 PM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR SMALL STREAMS IN...
NORTHWESTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 430 AM CDT
* AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT 2 TO LOCALLY
OVER 3 INCHES OF RAIN HAS FALLEN BETWEEN 915 PM CDT AND 1045 PM
CDT FROM JUST WEST OF MENDOTA NORTH TOWARD SUBLET IN SOUTHEAST LEE
COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME CREEKS AND STREAMS LIKELY TO EXPERIENCE FLASH FLOODING
INCLUDE THE BIG BUREAU CREEK...MENDOTA CREEK...SPRING CREEK AS
WELL AS THEIR SMALLER TRIBUTARIES.
THUNDERSTORMS WILL LIKELY CONTINUE FOR AT LEAST THE NEXT HOUR OR TWO
AND COULD PRODUCE AN ADDITIONAL ONE TO LOCALLY OVER 3 INCHES OF
RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4172 8936 4173 8894 4143 8894 4139 8917
4158 8917 4158 8941
$$
IZZI4 follow-up statements
199
WGUS73 KLOT 190526
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1226 AM CDT THU JUN 19 2014
ILC099-103-190930-
/O.CON.KLOT.FF.W.0009.000000T0000Z-140619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LEE IL-
1226 AM CDT THU JUN 19 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LEE AND
NORTHWESTERN LA SALLE COUNTIES UNTIL 430 AM CDT...
...LOCALIZED BUT POTENTIALLY VERY DANGEROUS AND EVEN LIFE
THREATENING FLASH FLOODING POSSIBLE OVERNIGHT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT OVER 6 INCHES
OF RAIN HAS FALLEN NEAR THE BUREAU AND LEE COUNTY LINE SOUTH OF
SUBLETTE...AND NEAR THE BUREAU AND LASALLE COUNTY LINE WEST OF
MENDOTA AND TROY GROVE BETWEEN 915 PM CDT AND 1215 AM CDT. DOPPLER
RADAR SUGGEST THAT UP TO 9 INCHES OF RAIN COULD HAVE FALLEN JUST
OVER THE COUNTY LINE IN EXTREME NORTHEAST BUREAU COUNTY.
ADDITIONAL HEAVY RAINFALL WILL REMAIN POSSIBLE OVERNIGHT FURTHER
INCREASING THE ALREADY HIGH RISK OF FLASH FLOODING. RAINFALL OF THIS
MAGNITUDE HAS THE POTENTIAL TO RESULT IN LOCALIZED BUT MAJOR FLASH
FLOODING...ESPECIALLY NEAR THE BIG BUREAU CREEK...MENDOTA
CREEK...SPRING CREEK AS WELL AS THEIR SMALLER TRIBUTARIES.
THIS IS A POTENTIALLY VERY DANGEROUS SITUATION. ANYONE TRAVELING
THIS MORNING SHOULD BE PREPARED TO ENCOUNTER FLOODED AND POTENTIALLY
WASHED OUT ROADWAYS. DO NOT RISK YOUR LIFE BY DRIVING INTO AREAS
WHERE WATER COVERS THE ROAD...YOU HAVE NO IDEA IF THE ROADWAYS BELOW
HAS BEEN WASHED AWAY OR NOT. MOST FLOOD DEATHS OCCUR IN CARS AND AT
NIGHT...DO NOT RISK YOUR LIFE TO GET TO YOUR DESTINATION!
&&
LAT...LON 4172 8936 4173 8894 4143 8894 4139 8917
4158 8917 4158 8941
$$
IZZI793
WGUS73 KLOT 190659
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
159 AM CDT THU JUN 19 2014
ILC099-103-190930-
/O.CON.KLOT.FF.W.0009.000000T0000Z-140619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LEE IL-
159 AM CDT THU JUN 19 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LEE AND
NORTHWESTERN LA SALLE COUNTIES UNTIL 430 AM CDT...
AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
INDICATES THAT RAINFALL IN EXCESS OF SIX INCHES HAS FALLEN ACROSS
PORTIONS OF FAR NORTHWESTERN LA SALLE COUNTY WEST OF MENDOTA AND
SOUTHERN LEE COUNTY SOUTH OF SUBLETTE...WHILE OVER 10 INCHES MAY
HAVE FALLEN JUST OVER THE COUNTY LINES NEAR LA MOILLE.
THIS IS A POTENTIALLY DANGEROUS SITUATION. ANYONE TRAVELING SHOULD
BE PREPARED TO ENCOUNTER FLOODED AND POTENTIALLY WASHED OUT
ROADWAYS. DO NOT RISK YOUR LIFE BY DRIVING INTO AREAS WHERE WATER
COVERS THE ROAD.
ROUTE 34 HAS IS REPORTED TO BE CLOSED EAST OF LA MOILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4172 8936 4173 8894 4143 8894 4139 8917
4158 8917 4158 8941
$$
BMD130
WGUS73 KLOT 190818
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
318 AM CDT THU JUN 19 2014
ILC099-103-190930-
/O.CON.KLOT.FF.W.0009.000000T0000Z-140619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LEE IL-
318 AM CDT THU JUN 19 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LEE AND
NORTHWESTERN LA SALLE COUNTIES UNTIL 430 AM CDT...
AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
HEAVY RAIN IN EXCESS OF 6 INCHES FELL IN PORTIONS OF SOUTHERN LEE
COUNTY SOUTH OF SUBLETTE...AND NORTHWESTERN LA SALLE COUNTY WEST OF
MENDOTA. WHILE THE HEAVIEST RAINFALL HAS ENDED...LIGHT RAIN
CONTINUES AND ADDITIONAL RUNOFF WILL RESULT IN CONTINUED RISES IN
AREA CREEKS AND STREAMS.
THIS IS A POTENTIALLY DANGEROUS SITUATION. ANYONE TRAVELING SHOULD
BE PREPARED TO ENCOUNTER FLOODED AND POTENTIALLY WASHED OUT
ROADWAYS. DO NOT RISK YOUR LIFE BY DRIVING INTO AREAS WHERE WATER
COVERS THE ROAD.
ROUTE 34 IS REPORTED TO BE CLOSED EAST OF LA MOILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4172 8936 4173 8894 4143 8894 4139 8917
4158 8917 4158 8941
$$
BMD491
WGUS73 KLOT 190927
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
427 AM CDT THU JUN 19 2014
ILC099-103-190940-
/O.EXP.KLOT.FF.W.0009.000000T0000Z-140619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LEE IL-
427 AM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN LEE
AND NORTHWESTERN LA SALLE COUNTIES WILL BE ALLOWED TO EXPIRE AT 430
AM CDT...
VERY HEAVY RAIN WAS REPORTED ACROSS THE AREA OVER NIGHT WITH RADAR
ESTIMATING THAT SOME AREAS SAW IN EXCESS OF 6 INCHES OF RAIN. WHILE
THE HEAVY RAIN HAS ENDED...THE THREAT FOR FLOODING HAS NOT. THIS
FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING.
LAT...LON 4172 8936 4173 8894 4143 8894 4139 8917
4158 8917 4158 8941
$$
BMDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:10 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 18, 10:10 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1010 PM CDT WED JUN 18 2014 .DISCUSSION... 301 PM CDT SYNOPSIS...THE UNSTABLE PATTERN CONTINUES WITH MULTIPLE PERIODS OF THUNDERSTORMS POSSIBLE. TEMPERATURES WILL BE CLOSELY TIED TO THUNDERSTORM DEVELOPMENT AS WE SAW TODAY. HAVE 80S TO 90S FOR THE REST OF THIS WEEK THEN FINALLY COOLING INTO THE LOWER 80S NEXT WEEK. REST OF TODAY THROUGH FRIDAY NIGHT... OVERALL CONFIDENCE IS LOW IN THE FORECAST. NONE OF THE GUIDANCE MEMBERS HANDLED THIS MORNING/S CONVECTION WELL SO THE MODELS RUNS ARE SUSPECT. DID NOT WANT TO MAKE MAJOR CHANGES TO THE FORECAST SO BACKED OFF ON POPS AND TEMPS IN REASONABLE PLACES. AN UPPER LEVEL SHORTWAVE IS MOVING OVER SOUTHERN WI WITH RIDGING SETTING UP RIGHT BEHIND IT. THE RIDGE WILL SIT OVER THE REGION THROUGH THURSDAY NIGHT. AT THE SURFACE A LOW IS OVER NEBRASKA AND A BOUNDARY STRETCHES FROM MUSCATINE IOWA TO LINCOLN ILLINOIS TO LAFAYETTE INDIANA. CLOUD COVER REMAINS THICK OVER THE REGION AND TEMPERATURES ARE STRUGGLING TO WARM. WE ARE ALSO VERY STABLE SO EXPECTING ANY FURTHER SHOWER OR THUNDERSTORM DEVELOPMENT TO OCCUR OVER WI AND/OR IA WHERE THEY HAVE HAD BETTER RECOVERY FROM THIS MORNINGS CONVECTION. A STRAY SHOWER MAY SINK SOUTH INTO FAR NORTHERN IL BUT IN GENERAL THINKING THE REST OF THIS AFTERNOON SHOULD BE RELATIVELY QUIET. MAY SEE SOME STORMS TONIGHT WITH THE BOUNDARY AND SHORTWAVE IN THE REGION. HOWEVER BACKED OFF ON POPS DUE TO HOW STABLE WE ARE RIGHT NOW. I AM PROBABLY STILL TOO HIGH WITH POPS TONIGHT BUT DECIDED TO BACK OFF SLOWLY. ALSO LOWERED LOWS BY A FEW DEGREES SINCE MOST PLACES NORTH OF I-80 WILL LIKELY NOT GET OUT OF THE LOWER 80S THIS AFTERNOON. THE RIDGE MOVES OVERHEAD TOMORROW BUT THE PLAIN/S LOW STATIONARY FRONT REMAINS OVER THE REGION. IT WILL BE ANOTHER DIFFICULT DAY AS FAR AS WHERE AND WHEN THUNDERSTORMS WILL FORM. SOME GUIDANCE MEMBERS SUGGEST WE WILL HAVE LINGERING NOCTURNAL CONVECTION AGAIN WHICH WOULD SUPPRESS ADDITIONAL STORMS. OTHERS SUGGEST WE WILL HAVE THUNDERSTORMS ALL DAY ALONG THE BOUNDARY. AS SUCH HAVE CHANCE POPS. TEMPS WILL ONCE AGAIN BE A CONCERN ESPECIALLY IF CLOUD COVER LINGERS THROUGH THE DAY. BACKED OFF ON HIGH TEMPS A BIT DUE TO CLOUD COVER BUT STILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S AWAY FROM THE LAKE. FLOW WILL BE OFF OF THE LAKE SO TEMPS WILL BE LIMITED TO THE 70S. SHEAR AND CAPE ARE NOT AS PLENTIFUL TOMORROW SO THINKING WHILE WE MAY HAVE A FEW STRONG TO BORDER LINE SEVERE STORMS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. GUIDANCE SUGGESTS STORMS WILL FIRE ALONG A VORTICITY STREAMER THURSDAY NIGHT AND PUSH INTO OUR REGION EARLY IN THE MORNING. THE RIDGE AXIS ALSO SHIFTS TO OUR EAST FRIDAY WITH NORTHWEST FLOW SETTING UP. THINKING FRIDAY WILL BE SIMILAR TO TODAY WHERE NOCTURNAL CONVECTION IS THE MAIN SHOW. AS SUCH BACKED OFF ON FRIDAY/S HIGH TEMPS TOO BUT KEPT THEM IN THE MID 80S AWAY FROM THE LAKE AS THE GROUND SHOULD WARM UP QUICKLY IN THE AFTERNOON. TEMPS ALONG THE LAKE WILL BE AROUND 80 DUE TO ONSHORE FLOW. FRIDAY LOOKS QUIET WITH CLEARING SKIES AND LOWS IN THE 60S. SATURDAY AND SUNDAY... MULTIPLE UPPER LEVEL SHORTWAVES WILL PASS OVER THE REGION THIS WEEKEND. HIGH PRESSURE WILL BE OVER THE EASTERN GREAT LAKES AND IF THE HIGH DRIFTS FARTHER WEST...IT COULD HELP LIMIT THUNDERSTORM DEVELOPMENT. HAVE LOW CONFIDENCE IN THUNDERSTORMS SATURDAY...AND HAVE POPS INCREASING THROUGH THE DAY TO CHANCE IN THE AFTERNOON AND OVERNIGHT AHEAD OF THE FIRST SHORTWAVE. SUNDAY LOOKS TO HAVE THE BETTER CHANCE OF THUNDER WITH THE SHORTWAVES AND GREATER INSTABILITY. SHEAR LOOKS LOW ON BOTH DAYS SO MAY SEE SOME STORMS PULSE UP ON SUNDAY BUT NOT EXPECTING WIDESPREAD SEVERE WEATHER. FOR TEMPS HAVE HIGHS IN MID TO UPPER 80S BOTH DAYS. SOUTHEAST FLOW ON SATURDAY COULD LEAD TO COOLING IN LAKE COUNTY IL...WHILE NO LAKE COOLING IS EXPECTED SUNDAY. MONDAY AND NEXT TUESDAY... THE PARADE OF SHORTWAVES CONTINUES INTO EARLY NEXT WEEK WITH A WEAK SURFACE LOW MOVING INTO THE MID MISSISSIPPI VALLEY TUESDAY OR WEDNESDAY. HAVE CONTINUED PERIODIC CHANCES OF STORMS BUT LOOKING AT COOLER TEMPS BEHIND THE RIDGE. HIGHS WILL STILL BE IN THE 80S BUT IN THE LOW TO MID 80S. ONSHORE FLOW IS ALSO EXPECTED WITH LAKE SIDE COOLING. JEE && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 03Z... * TSRA LATE THIS EVENING. * SHRA/TSRA POSSIBLE OVERNIGHT AND THURSDAY. * POSSIBLE IFR/MVFR CIGS THRU THURSDAY MORNING. * EAST/NORTHEAST WINDS THURSDAY. CMS //DISCUSSION...UPDATED 03Z... TSRA CONTINUE TO DEVELOP ACROSS NORTHERN IL AND ARE LIKELY BEING FUELED BY WARM AIR ADVECTION ALOFT. MODELS SUGGEST THIS MAY CONTINUE THROUGH THE OVERNIGHT HOURS BUT CONFIDENCE REGARDING LOCATION/COVERAGE IS STILL LOW. HAVE INCLUDED VCTS AT RFD THRU THE NIGHT WHERE BETTER CHANCES APPEAR. ELSEWHERE CARRIED VCSH THRU THE NIGHT AFTER CONVECTIVE TRENDS FOR THE NEXT FEW HOURS. IFR CIGS HAVE REMAINED NORTH AND EAST OF THE TERMINALS. STILL LOWER CIGS NEAR AND OVER THE LAKE AND CONFIDENCE REGARDING IF AND WHEN THEY WILL PUSH FURTHER INLAND AND TO THE TERMINALS IS LOW AND ADDITIONAL CHANGES ARE LIKELY. CMS PREVIOUS 00Z DISCUSSION... LINE OF TSRA FROM MDW TO DKB WILL CONTINUE MOVING SOUTHEAST OVER THE NEXT FEW HOURS AND WHILE THERE MAY BE BRIEF BREAKS HAVE GONE PREVAILING TSRA DPA/MDW/GYY FOR THE NEXT FEW HOURS. ORD WILL BE ON THE NORTHERN EDGE OF THIS ACTIVITY. HAIL HAS BEEN REPORTED WITH THE STRONGEST STORMS BUT VERY HEAVY RAIN WILL ALSO BE POSSIBLE. WHILE CONFIDENCE IS NOT HIGH...EXPECT THIS ACTIVITY TO CONTINUE TO DRIFT SOUTH OF THE TERMINALS BY MID EVENING. ADDITIONAL SHRA AND TSRA WILL BE POSSIBLE OVERNIGHT INTO THURSDAY BUT CONFIDENCE REGARDING SPECIFIC TIMING IS LOW. THOUGH ELEVATED TSRA POSSIBLE PRIOR TO SUNRISE ACROSS NORTHERN IL AND SOUTHERN WI. OUTFLOW BOUNDARIES HAVE SHIFTED WINDS NORTHERLY AND THE MAIN COLD FRONT APPEARS TO BE NEAR A DPA/MDW LINE. GUSTY NORTHEAST WINDS WILL OCCUR WITH THE FRONT BUT DIMINISH SHORTLY AFTERWARD... LEAVING PREVAILING NORTHEAST WINDS 10-15KTS. WINDS WILL THEN REMAIN GENERALLY EASTERLY FOR THE REST OF THE PERIOD. COMBINATION OF SATURATED LOW LEVELS FROM THE STORMS AND COLDER AIR OFF LAKE MICHIGAN WILL LIKELY RESULT IN LOWER CIGS. HOW LOW AND HOW FAR INLAND IS UNCERTAIN BUT HAD INCLUDED IFR CIGS WITH AN EARLIER UPDATE AND MAINTAINED THEM WITH THIS FORECAST. LOWER CIGS MAY PERSIST INTO THURSDAY MORNING. CMS //ORD AND MDW CONFIDENCE...UPDATED 03Z... * HIGH FOR TSRA LATE THIS EVENING. * LOW FOR TSRA TRENDS OVERNIGHT/THURSDAY MORNING. * LOW FOR IFR/MVFR CIGS OVERNIGHT/THURSDAY MORNING. * MEDIUM FOR WINDS THROUGH THE PERIOD. CMS //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... * FRIDAY THROUGH TUESDAY...CHANCE OF TSRA. && .MARINE... 146 PM CDT WIND DIRECTION WILL CONTINUE TO BE THE GREATEST CHALLENGE FOR THE NEXT 24 HOURS...IN ADDITION TO THE POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS. A BROAD RIDGE OF HIGH PRESSURE CENTERED OVER HUDSON BAY WILL BEGIN TO STRETCH SOUTH OVER SOUTHERN LOWER MICHIGAN. TO THE WEST A NEARLY STATIONARY FRONTAL BOUNDARY THAT HAS BEEN THE FOCAL POINT FOR THUNDERSTORMS WILL BECOME ORIENTED FROM THE SOUTHERN TIP OF THE LAKE STRETCHING NORTHWEST THROUGH SOUTHWEST MINNESOTA THIS EVENING. IN GENERAL...SOUTH WINDS ARE EXPECTED SOUTH OF THE BOUNDARY WITH NORTHEAST WINDS NORTH OF THE BOUNDARY. AN AREA OF LOW PRESSURE OVER THE PLAINS WILL EVENTUALLY LIFT NORTH AND ALLOW THE FRONTAL BOUNDARY TO LIFT BACK NORTH OVER THE LAKE THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD JUST EAST OF LAKE MICHIGAN LATE IN THE WEEK INTO THE WEEKEND AND SHOULD RESULT IN RELATIVELY MODEST WINDS ACROSS THE LAKE THIS WEEKEND INTO EARLY NEXT WEEK. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 18, 3:32 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 332 PM CDT WED JUN 18 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 332 PM CDT WED JUN 18 2014 /432 PM EDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WHICH MAY PRODUCE: WIND GUSTS TO 45 MPH. TORRENTIAL DOWNPOURS. SMALL HAIL. AREAS AFFECTED AND TIMING: SHOWERS AND PERHAPS ANOTHER THUNDERSTORM MAY FORM ESPECIALLY ALONG THE WISCONSIN ILLINOIS STATE LINE THIS EVENING INTO TONIGHT. DISCUSSION: CONFIDENCE IS LOW IN THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. THE ATMOSPHERE REMAINS VERY STABLE AFTER THE LINE OF STORMS THAT MARCHED THROUGH TODAY. SEEING A FEW SHOWERS FORM OVER SOUTHERN WISCONSIN AND ALONG A BOUNDARY OVER CENTRAL ILLINOIS. STORMS MAY MOVE INTO THE WARNING AREA TONIGHT BUT ONCE AGAIN HAVE VERY LOW CONFIDENCE GIVEN THE STABLE ENVIRONMENT. ANY STORMS THAT DUE FORM WILL BE CAPABLE OF TORRENTIAL DOWNPOURS AND GUSTY WINDS. THE STRONGER STORMS MAY PRODUCE GUSTS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-192045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 332 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY AFFECTING THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 332 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY AFFECTING THE SOUTHERN END OF THE LAKE. AREAS OF DENSE FOG ARE ALSO POSSIBLE...ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. && JEE VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 18, 8:27 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 2 SW STILLMAN VALLEY 42.08N 89.21W
06/18/2014 E1.00 INCH OGLE IL PUBLIC
0602 PM HAIL 4 S BYRON 42.07N 89.26W
06/18/2014 E0.88 INCH OGLE IL PUBLIC
0640 PM HEAVY RAIN ELBURN 41.89N 88.47W
06/18/2014 M1.81 INCH KANE IL CO-OP OBSERVER
RAIN SINCE 6 AM
0642 PM TSTM WND DMG DE KALB 41.93N 88.75W
06/18/2014 DEKALB IL TRAINED SPOTTER
POWER LINES DOWN AT RT 23 AND BETHANY RD.
0659 PM TSTM WND GST SUGAR GROVE 41.77N 88.46W
06/18/2014 M47.00 MPH KANE IL ASOS
0712 PM TSTM WND GST SUGAR GROVE 41.77N 88.46W
06/18/2014 M55.00 MPH KANE IL ASOS
0719 PM TSTM WND GST MONTGOMERY 41.73N 88.34W
06/18/2014 E60.00 MPH KANE IL PUBLIC
0720 PM HAIL E AURORA 41.77N 88.29W
06/18/2014 M1.00 INCH KANE IL TRAINED SPOTTER
0724 PM TSTM WND GST BOULDER HILL 41.71N 88.34W
06/18/2014 M48.00 MPH KENDALL IL TRAINED SPOTTER
0725 PM TSTM WND GST 6 SSW AURORA 41.69N 88.33W
06/18/2014 M77.00 MPH KENDALL IL MESONET
0730 PM LIGHTNING ST. CHARLES 41.92N 88.30W
06/18/2014 KANE IL LAW ENFORCEMENT
SUSPECTED LIGHTNING CAUSED FIRE TO A RESIDENCE RELAYED BY
KANE COUNTY DISPATCH. THIS WAS IN UNINCORPORATED ST
CHARLES. TIME ESTIMATED PER LIGHTNING DATA.
0730 PM HEAVY RAIN NORTH AURORA 41.80N 88.33W
06/18/2014 M0.95 INCH KANE IL COCORAHS
RAIN FELL BETWEEN 530 PM AND 730 PM
0747 PM HEAVY RAIN ST. CHARLES 41.92N 88.30W
06/18/2014 M1.67 INCH KANE IL TRAINED SPOTTER
RAIN SINCE 6 PM. TOTAL RAIN SINCE THIS MORNING IS 2.13
INCHES.
0751 PM TSTM WND GST CREST HILL 41.57N 88.11W
06/18/2014 E50.00 MPH WILL IL PUBLIC
RT 53 AND ELISE
&&
MTFLocal storm report, Jun 18, 9:18 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND GST LAKE VILLAGE 41.13N 87.43W
06/18/2014 E60.00 MPH NEWTON IN PUBLIC
TIME ESTIMATED PER RADAR.
&&
MTFLocal storm report, Jun 18, 9:31 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
931 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN CAROL STREAM 41.92N 88.13W
06/18/2014 M1.61 INCH DUPAGE IL COCORAHS
STORM TOTAL SO FAR
&&
ACSLocal storm report, Jun 18, 9:55 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
955 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 2 SW STILLMAN VALLEY 42.08N 89.21W
06/18/2014 E1.00 INCH OGLE IL PUBLIC
0602 PM HAIL 4 S BYRON 42.07N 89.26W
06/18/2014 E0.88 INCH OGLE IL PUBLIC
0640 PM HEAVY RAIN ELBURN 41.89N 88.47W
06/18/2014 M1.81 INCH KANE IL CO-OP OBSERVER
RAIN SINCE 6 AM
0642 PM TSTM WND DMG DE KALB 41.93N 88.75W
06/18/2014 DEKALB IL TRAINED SPOTTER
POWER LINES DOWN AT RT 23 AND BETHANY RD.
0659 PM TSTM WND GST SUGAR GROVE 41.77N 88.46W
06/18/2014 M47.00 MPH KANE IL ASOS
0712 PM TSTM WND GST SUGAR GROVE 41.77N 88.46W
06/18/2014 M55.00 MPH KANE IL ASOS
0719 PM TSTM WND GST MONTGOMERY 41.73N 88.34W
06/18/2014 E60.00 MPH KANE IL PUBLIC
0720 PM HAIL E AURORA 41.77N 88.29W
06/18/2014 M1.00 INCH KANE IL TRAINED SPOTTER
0724 PM TSTM WND GST BOULDER HILL 41.71N 88.34W
06/18/2014 M48.00 MPH KENDALL IL TRAINED SPOTTER
0725 PM TSTM WND GST 6 SSW AURORA 41.69N 88.33W
06/18/2014 M77.00 MPH KENDALL IL MESONET
0730 PM LIGHTNING ST. CHARLES 41.92N 88.30W
06/18/2014 KANE IL LAW ENFORCEMENT
SUSPECTED LIGHTNING CAUSED FIRE TO A RESIDENCE RELAYED BY
KANE COUNTY DISPATCH. THIS WAS IN UNINCORPORATED ST
CHARLES. TIME ESTIMATED PER LIGHTNING DATA.
0730 PM HEAVY RAIN NORTH AURORA 41.80N 88.33W
06/18/2014 M0.95 INCH KANE IL COCORAHS
RAIN FELL BETWEEN 530 PM AND 730 PM
0747 PM HEAVY RAIN ST. CHARLES 41.92N 88.30W
06/18/2014 M1.67 INCH KANE IL TRAINED SPOTTER
RAIN SINCE 6 PM. TOTAL RAIN SINCE THIS MORNING IS 2.13
INCHES.
0751 PM TSTM WND GST CREST HILL 41.57N 88.11W
06/18/2014 E50.00 MPH WILL IL PUBLIC
RT 53 AND ELISE
0846 PM TSTM WND GST LAKE VILLAGE 41.13N 87.43W
06/18/2014 E60.00 MPH NEWTON IN PUBLIC
TIME ESTIMATED PER RADAR.
0900 PM HEAVY RAIN CAROL STREAM 41.92N 88.13W
06/18/2014 M1.61 INCH DUPAGE IL COCORAHS
STORM TOTAL SO FAR
&&
MTFSpecial weather statement, Jun 18, 10:24 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1024 PM CDT WED JUN 18 2014 ILZ010-011-019-190345- DE KALB IL-LA SALLE IL-LEE IL- 1024 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY UNTIL 1045 PM CDT FOR SOUTHEAST LEE COUNTY... AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PAW PAW MOVING SOUTHEAST AT 20 MPH. UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. CITIES AND TOWNS AFFECTED...PAW PAW AROUND 1035 PM. I-39 BETWEEN MILE MARKERS 77 AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4171 8894 4163 8893 4162 8922 4175 8913 TIME...MOT...LOC 0323Z 297DEG 17KT 4167 8908 IZZI
Local storm report, Jun 18, 10:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1028 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 1 W DE KALB 41.93N 88.77W
06/18/2014 M0.75 INCH DE KALB IL TRAINED SPOTTER
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:27 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kendall, Will | 63 min |
| Jun 18, 10:24 PM CDT | Special Weather Statement | LOT | Lee | 21 min |
| Jun 19, 12:20 AM CDT | Severe Thunderstorm Warning | LOT | Lee | 55 min |
| Jun 19, 12:52 AM CDT | Flash Flood Warning | LOT | Lee, Ogle | 8 hr |
| Jun 19, 1:42 AM CDT | River Flood Advisory | LOT | Will | 36 hr |
| Jun 19, 1:42 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 29 hr |
| Jun 19, 4:24 AM CDT | Areal Flood Warning | LOT | LaSalle, Lee | 6 hr |
| Jun 19, 8:05 AM CDT | Marine Dense Fog Advisory | LOT | 7 hr | |
| Jun 19, 8:48 AM CDT | Areal Flood Warning | LOT | Lee | 8 hr |
| Jun 19, 10:21 AM CDT | Flash Flood Watch | LOT | Lee, Ogle, Winnebago | 17 hr |
| Jun 19, 2:15 PM CDT | Special Weather Statement | LOT | Kankakee | 45 min |
| Jun 19, 3:08 PM CDT | Special Weather Statement | LOT | Kankakee | 37 min |
| Jun 19, 4:53 PM CDT | Areal Flood Advisory | LOT | Iroquois, Kankakee, Will | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.